MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. TECNIS IOL; Lens, Intraocular, Toric Optics

AMO Puerto Rico Mfg. Inc. TECNIS IOL; Lens, Intraocular, Toric Optics
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) was implanted in the patient's right eye.Initial information indicated that the lens was scheduled for explantation on (b)(6) 2026, for an unspecified reason.Follow-up information later confirmed that the explant procedure was performed due to blurred vision and subjective visual disturbances.Additional information revealed that the event occurred in (b)(6) 2026, approximately one week after implantation, when the patient experienced unsatisfactory visual outcomes.The implanted lens was reported to have significantly overcorrected the patient's astigmatism, resulting in blurred vision at all distances.The patient reported an inability to perform activities that could be completed prior to surgery, including near and distance reading and driving.The explantation was attributed to blurred vision at all distances associated with overcorrection of astigmatism.The lens was explanted as planned and replaced with a diu150 intraocular lens (+19.5 d).No additional or unplanned surgical interventions, including yag capsulotomy, unplanned vitrectomy, incision enlargement, or suture placement, were required during the procedure.No patient injury, such as a capsular tear, was reported, and no medications outside the standard of care were administered.The patient's postoperative status following explantation and replacement lens implantation was reported as healing as expected.Information regarding the postoperative refraction following implantation of the replacement lens, as well as the resolution of the patient's visual symptoms, was not provided and remains unknown.
 
Additional Manufacturer Narrative
Section a2:(age): approximate 70 years old.Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: (b)(6) 2026, 1 week after implantation.Section h3:the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect-impact code:4619-temporary impairment: vision blurred (impacting patient daily life activities).Attempts has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
Lens, Intraocular, Toric Optics
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50775786
Report Number3012236936-2026-000267
Device Sequence Number13117871
Product Code MJP
UDI-Device Identifier05050474747128
UDI-Public(01)05050474747128(17)290115
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale